Alert archive / Utah / Wind Advisories in 2025

Wind Advisory 16, NWS Salt Lake City, UT

June 19, 2025Tooele County, Utah

NWS Salt Lake City, UT issued this wind advisory at Jun 19, 2025, 6:54 PM MDT for Tooele County, Utah. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2025, 6:54 PM MDT (00:54 UTC)
Expired
Jun 20, 2025, 9:00 PM MDT
In force
26 hr
Issued by
NWS Salt Lake City, UT

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 0.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5210 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS75 KSLC 200054
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
654 PM MDT Thu Jun 19 2025

UTZ102-201100-
/O.NEW.KSLC.WI.Y.0016.250620T0054Z-250620T1100Z/
/O.CON.KSLC.HT.Y.0001.000000T0000Z-250620T0500Z/
Tooele and Rush Valleys-
Including the following locations - Grantsville, Tooele, and
Vernon
654 PM MDT Thu Jun 19 2025

...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT FRIDAY...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts 
  up to 50 mph. Winds may gust as high as 55 mph near Lake Point and 
  near the Stansbury Mountains along I-80. For the Heat Advisory, 
  temperatures up to 102.

* WHERE...Tooele and Rush Valleys.

* WHEN...For the Wind Advisory, until 5 AM MDT Friday. For the Heat 
  Advisory, until 11 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Hot temperatures may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

UTZ101-103>106-200500-
/O.CON.KSLC.HT.Y.0001.000000T0000Z-250620T0500Z/
Great Salt Lake Desert and Mountains-Eastern Box Elder County-
Northern Wasatch Front-Salt Lake Valley-Utah Valley-
Including the following locations - Brigham City, Snowville,
Ogden, Lehi, Sandy, Payson, Park Valley, Salt Lake City,
Bountiful, Dugway, Wendover, West Jordan, and Provo
654 PM MDT Thu Jun 19 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING...

* WHAT...Temperatures up to 102.

* WHERE...The Wasatch Front, and Great Salt Lake Desert and 
  Mountains.

* WHEN...Until 11 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
4 follow-up statements
919 
WWUS75 KSLC 200446
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1046 PM MDT Thu Jun 19 2025

UTZ102-201100-
/O.EXP.KSLC.HT.Y.0001.000000T0000Z-250620T0500Z/
/O.CON.KSLC.WI.Y.0016.000000T0000Z-250620T1100Z/
Tooele and Rush Valleys-
Including the following locations - Grantsville, Tooele, and
Vernon
1046 PM MDT Thu Jun 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Winds may 
  gust as high as 55 mph near Lake Point and near the Stansbury 
  Mountains along I-80.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 5 AM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ101-103>106-200600-
/O.EXP.KSLC.HT.Y.0001.000000T0000Z-250620T0500Z/
Great Salt Lake Desert and Mountains-Eastern Box Elder County-
Northern Wasatch Front-Salt Lake Valley-Utah Valley-
Including the following locations - Brigham City, Snowville,
Ogden, Lehi, Sandy, Payson, Park Valley, Salt Lake City,
Bountiful, Dugway, Wendover, West Jordan, and Provo
1046 PM MDT Thu Jun 19 2025

...HEAT ADVISORY WILL EXPIRE AT 11 PM MDT THIS EVENING...

Temperatures will cool during the overnight hours.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
193 
WWUS75 KSLC 200733
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
133 AM MDT Fri Jun 20 2025

UTZ101-210000-
/O.NEW.KSLC.WI.Y.0017.250620T1800Z-250621T0300Z/
Great Salt Lake Desert and Mountains-
Including the following locations - Dugway, Park Valley, and
Wendover
133 AM MDT Fri Jun 20 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ115-122-210000-
/O.NEW.KSLC.WI.Y.0017.250620T1800Z-250621T0300Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Beaver, Little Sahara,
Milford, Cedar City, and Delta
133 AM MDT Fri Jun 20 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ102-210000-
/O.EXT.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/
Tooele and Rush Valleys-
Including the following locations - Grantsville, Tooele, and
Vernon
133 AM MDT Fri Jun 20 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Winds may 
  gust as high as 65 mph near Lake Point and near the Stansbury 
  Mountains along I-80.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

HM
480 
WWUS75 KSLC 202005
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
205 PM MDT Fri Jun 20 2025

UTZ115-122-211100-
/O.NEW.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/
/O.CON.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Cedar City, Beaver, Little
Sahara, Delta, and Milford
205 PM MDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph 
  with gusts up to 50 mph. For the second Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...For the first Wind Advisory, until 9 PM MDT this evening. 
  For the second Wind Advisory, from 9 AM to 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ114-116-118>121-123-126>131-211100-
/O.NEW.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/
Western Uinta Basin-Eastern Juab/Millard Counties-Sanpete Valley-
Sevier Valley-Castle Country-San Rafael Swell-Lower Washington
County-Upper Sevier River Valleys-Bryce Canyon Country-South
Central Utah-Capitol Reef National Park and Vicinity-Western
Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the following locations - Duchesne, Circleville,
Escalante, Mt Pleasant, Torrey, Manti, Nephi, Panguitch, Ephraim,
Hanksville, Bryce Canyon City, Koosharem, Goblin Valley, Castle
Dale, Roosevelt, Big Water, Price, Hurricane, Scipio, Richfield,
Salina, Ivins, Fillmore, Green River, Bullfrog, Emery, Kanab, St
George, and Loa
205 PM MDT Fri Jun 20 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, northern, southern, and southwest 
  Utah.

* WHEN...From 9 AM to 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ101-210300-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/
Great Salt Lake Desert and Mountains-
Including the following locations - Wendover, Park Valley, and
Dugway
205 PM MDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution. 
Additionally, areas of blowing dust may result in periods of locally 
reduced visibility across portions of the I-80 corridor.

&&

$$

UTZ102-210300-
/O.CON.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/
Tooele and Rush Valleys-
Including the following locations - Tooele, Grantsville, and
Vernon
205 PM MDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Winds may 
  gust as high as 65 mph near Lake Point and near the Stansbury 
  Mountains along I-80.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

STW
723 
WWUS75 KSLC 210255
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
855 PM MDT Fri Jun 20 2025

UTZ115-122-211800-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/
/O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/
Western Millard and Juab Counties-Southwest Utah-
Including the following locations - Cedar City, Milford, Delta,
Beaver, and Little Sahara
855 PM MDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

* WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph 
  with gusts up to 50 mph. For the second Wind Advisory, southwest 
  winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Western Millard and Juab Counties and Southwest Utah.

* WHEN...From 9 AM to 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ101-210400-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-250621T0300Z/
Great Salt Lake Desert and Mountains-
Including the following locations - Park Valley, Dugway, and
Wendover
855 PM MDT Fri Jun 20 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

The primary threat period for winds gusting in excess of 45 mph has 
passed, however, winds will continue to gust to 35 to 45 mph until a 
cold front passes tonight. Strong wind gusts up to 35 to 40 mph are 
expected for a short duration during the frontal passage.

$$

UTZ102-210400-
/O.EXP.KSLC.WI.Y.0016.000000T0000Z-250621T0300Z/
Tooele and Rush Valleys-
Including the following locations - Grantsville, Tooele, and
Vernon
855 PM MDT Fri Jun 20 2025

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

The primary threat period for winds gusting in excess of 45 mph has 
passed, however, winds will continue to gust to 35 to 45 mph until a 
cold front passes tonight. Strong wind gusts up to 35 to 40 mph are 
expected for a short duration during the frontal passage.

$$

UTZ114-116-118>121-123-126>131-211800-
/O.CON.KSLC.WI.Y.0018.250621T1500Z-250622T0400Z/
Western Uinta Basin-Eastern Juab/Millard Counties-Sanpete Valley-
Sevier Valley-Castle Country-San Rafael Swell-Lower Washington
County-Upper Sevier River Valleys-Bryce Canyon Country-South
Central Utah-Capitol Reef National Park and Vicinity-Western
Canyonlands-Glen Canyon Recreation Area/Lake Powell-
Including the following locations - Duchesne, Escalante, Salina,
Fillmore, St George, Ephraim, Torrey, Bullfrog, Koosharem,
Hurricane, Bryce Canyon City, Hanksville, Nephi, Roosevelt,
Panguitch, Castle Dale, Loa, Green River, Kanab, Ivins,
Circleville, Goblin Valley, Mt Pleasant, Emery, Scipio,
Richfield, Big Water, Manti, and Price
855 PM MDT Fri Jun 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, northern, southern, and southwest 
  Utah.

* WHEN...From 9 AM to 10 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

Webber

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:49 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 3:49 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
349 PM MDT Thu Jun 19 2025

.SYNOPSIS...After record heat, a dry cold frontal passage will bring
a marked cooldown through the weekend. Before this occurs though,
combination of hot, dry and breezy conditions will promote
heightened fire danger with areas of critical fire weather
conditions.

&&

.SHORT TERM (Through 12Z/6AM Saturday)...Mid level water vapor loop
shows a robust ridge extending from Mexico up through the Four
Corners region, and a broad trough across much of the PacNW.
Anomalous H7 temperatures associated with the ridge in turn is
driving record heat across much of the forecast region, with KSLC
achieving the 100F mark for the first time of 2025. Elsewhere
across most lower elevation Utah valleys, widespread 90s to low
100s readings are being observed. Given this warmth, a Heat
Advisory remains in effect for much of northwest Utah including
the Wasatch Front urban corridor. Those recreating or spending
time outdoors are urged to stay well hydrated, take frequent
breaks, wear light colored and lightweight clothing, and have a
means to cool down when needed.

Strong subsidence with the ridge is also precluding precipitation
and further promoting very dry conditions. Daytime relative
humidity values are very low, and given strong southwesterly flow
with the area remaining between the trough and ridge, breezy
conditions are being observed across much of Utah, a combination
leading to heightened fire danger. As such, Red Flag Warnings
remain in effect to highlight these critical fire weather
conditions.

On Friday the base of the trough will start to shift a bit
further southward and inland into the PacNW. This will help to
flatten the strong ridge, resulting in afternoon highs falling
several degrees in comparison to that of Thursday's high marks.
The gradient ahead of an associated dry cold frontal boundary will
strengthen if anything though, and thus expect another round of
similarly strong to slightly stronger southwesterly wind gusts. As
a result, another day with widespread critical fire weather
conditions is expected.

Overnight into early Saturday the dry cold frontal boundary will
advance from northwest to southeast into Utah and southwest
Wyoming. While precipitation with the front is not anticipated,
winds will quickly shift more north to northwesterly. Temperatures
in turn fall swiftly, with low marks Saturday morning at areas
behind the front back near to even maybe a bit below
climatological normal.

.LONG TERM (After 12Z/6AM Saturday), Issued 413 AM MDT...
A dramatic pattern shift is on course for later this weekend into
next week. A trough moving into the PNW will bring a dry cold
front through the region that will drop temperatures 20-30 degrees
below where they will be Thursday and Friday.

The cooler airmass will slowly ooze into northern Utah during the
day on Saturday before gradually moving into central and southern
Utah by Sunday. A tightening pressure gradient associated with
this trough will enhance southwesterly winds ahead of the trough.
Winds across central and southern Utah will likely peak on
Saturday afternoon with gusts approaching 50 mph. This will also
pair with RH in the low teens to single digits. Behind the front
across northern Utah, temperatures will be running ~5-10 degrees
below normal for this time of year. Overnight lows on Saturday
night will be quite chilly for this time of year with 40s across
most valleys of central and northern Utah. Some high elevations of
northern Utah, including the Wasatch Back, Bear River Valley, and
SW Wyoming have ~50% chance of freezing temperatures.

Throughout the day on Sunday winds will turn northerly and weaken
from northwest to southeast behind the front with RH improving.
Mean troughing will stay in place across the Intermountain West
through the remainder of the week. Even though conditions will
stay mostly dry, winds will likely remain relatively light at the
surface given the weak flow aloft. Temperatures aloft gradually
warm throughout the week which will help to rebound surface
temperatures back to near normal by the middle to the end of next
week.

&&

.AVIATION...KSLC...Gusty south to southwest winds are expected to
remain in place through the remainder of the afternoon and
evening hours. Wind gusts should subside early in the morning
(10-12Z), however, there is about a 20% chance that gusts are
maintained through the overnight. By 15-16Z, gusty south winds are
expected to resume once again. Clear skies persist through the
period.

.REST OF UTAH AND SOUTHWEST WYOMING...Gusty south to southwest winds
will be maintained across Utah and southwest Wyoming through the
remainder of the afternoon and early evening hours, with peak
gusts around 20-30kts. Gusty winds are expected to subside through
the overnight, however, areas immediately downwind of terrain
features may continue to see gusty winds through the night. Gusty
winds resume by mid-morning tomorrow, with speeds increasing to
25-35kts.

&&

.FIRE WEATHER...Persistent hot, dry, and gusty southwesterly flow
will persist across much of Utah through the next 48 hours as a
trough and its parent dry cold front pushes into Utah. In addition
to dry and gusty afternoon conditions, overnight humidity
recoveries are expected to be poor (10-20 percent) across much of
Utah with the exception of far northern Utah where recoveries will
range from 30 to 40 percent. Widespread wind gusts of 25 to 35
mph are expected to subside after sundown, however, ridgetops and
areas immediately downstream of mountainous terrain may continue
to see gusty winds through the overnight hours. Strong southwest
winds become more widespread through the day on Friday, with
speeds bumping up into the 30 to 40 mph range alongside minimum RH
between 5 to 10 percent for a majority of valley areas (10-15%
for highest terrain in northern UT). During the overnight hours
into Saturday, the dry cold front is expected to push into
northern UT and bring some relief to this area.

By Saturday afternoon, the strongest winds during this fire
weather pattern are expected to surface from southwest Iron County
northeastward into the western Uinta Basin. Afternoon wind gusts
through this region could be particularly problematic for any
ongoing, or new, fires as peak wind gusts may reach as high as 50
mph. While the cold front will have progressed into northern Utah,
decreasing the overall fire weather threat, areas to the south of
the boundary will maintain very dry and very windy conditions.
Utah fire zone 478 will drop from the Red Flag Warning by Saturday
but the remainder of the warnings will remain in place through
Saturday evening.

The cold front progresses through the remainder of the area by
late Sunday, bringing cooler temperatures and decreased winds.
That said, areas that remain south and east of the boundary may
continue to see isolated fire weather conditions. Dry conditions
remain in place and no precipitation is expected with this frontal
boundary. Warming temperatures are expected to spread over Utah
once again as we head through the remainder of next week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT Friday for UTZ478.

     Heat Advisory until 11 PM MDT this evening for UTZ101>106.

     Red Flag Warning until 10 PM MDT Saturday for UTZ482>484-489-
     492>498.

WY...None.
&&

SHORT TERM...Warthen
LONG TERM...Mahan
AVIATION...Webber
FIRE WEATHER...Webber

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Local storm report, Jun 19, 6:22 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Salt Lake City UT
622 PM MDT Thu Jun 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Non-Tstm Wnd Gst Dugway                  40.10N 112.98W
06/19/2025  M61 MPH          Tooele             UT   Mesonet

            Tower Grid - 4346 ft

0415 PM     Non-Tstm Wnd Gst Vernon                  39.99N 112.54W
06/19/2025  M58 MPH          Tooele             UT   Mesonet

            Black Crook Peak - 9275 ft

0430 PM     Non-Tstm Wnd Gst Vernon                  40.13N 112.38W
06/19/2025  M62 MPH          Tooele             UT   Mesonet

            Vernon Hill - 5761 ft

&&

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:33 AM MDTWind AdvisorySLCBeaver, Box Elder, Iron, Juab, Millard, Salt Lake and 3 more19 hr
Jun 20, 2:05 PM MDTWind AdvisorySLCBeaver, Box Elder, Carbon, Duchesne, Emery, Garfield and 13 more34 hr

Nearby

Wind Advisories in Utah, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.